Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 115, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Sep 13, 2008, 8:41 AM CDT for Stone County, Missouri. It took effect at Sep 14, 2008, 10:30 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 8:41 AM CDT (13:41 UTC)
- In effect from
- Sep 14, 2008, 10:30 AM CDT
- Expired
- Sep 16, 2008, 12:09 AM CDT
- In force
- 38 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (MO) at Galena (GLNM7).
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:43 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 13, 6:43 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 AM CDT SAT SEP 13 2008
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE CONTINUES TO DEAL WITH THE
POTENTIAL FOR HEAVY RAINFALL AND FLOODING THIS EVENING THROUGH
SUNDAY.
CURRENTLY...HURRICANE IKE IS MAKING LANDFALL NEAR GALVESTON TEXAS.
A SURFACE COLD FRONT IS POSITIONED FROM THE PANHANDLE OF OKLAHOMA
TO THE NORTHEAST INTO SOUTHERN WISCONSIN. AN UPPER LEVEL LOW IS
LOCATED IN SOUTHEASTERN SOUTH DAKOTA. SHOWERS AND ISOLATED
EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHEAST
AHEAD OF THE FRONT FROM NORTH CENTRAL OKLAHOMA INTO NORTHERN
MISSOURI...STAYING TO THE WEST AND NORTH OF THE CWA SO FAR THIS
MORNING.
IKE WILL CONTINUE TO MOVE INLAND AND THEN QUICKLY TURN TO THE
NORTH AND EAST TOWARDS THE AREA TODAY. AN UPPER LEVEL LOW IN
SOUTH DAKOTA WILL PUSH TO THE EAST INTO WISCONSIN BY THIS EVENING.
THIS WILL NUDGE THE COLD FRONT SLIGHTLY SOUTH BUT WILL LIKELY NOT
BE ENOUGH TO PUSH IT INTO THE NORTH CWA UNTIL A SECOND UPPER
LEVEL TROUGH SWINGS OUT OF THE NORTHERN PLAINS SOUTH TOWARDS THE
AREA TONIGHT. EVEN THOUGH THE FRONT IS NOT EXPECTED TO MOVE INTO
THE AREA TODAY...PRECIPITATION SHOULD BEGIN TO INCREASE ACROSS THE
NORTHERN AND WESTERN PORTIONS OF THE CWA. THIS IS DUE TO THE FACT
THAT THE PRECIPITATION IS REMAINING AHEAD OF THE FRONT...SO AS THE
FRONT SLOWLY NUDGES TOWARDS THE AREA THE PRECIPITATION SHOULD
ALSO. DURING THE MORNING HOURS THINKING IS THAT MOST LOCATIONS
SHOULD REMAIN DRY...HOWEVER AS TROPICAL MOISTURE STREAMS NORTH
INTO THE AREA SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE.
IKE SHOULD BE MOVING ROUGHLY ALONG THE OKLAHOMA...TEXAS AND
ARKANSAS BORDERS BY EARLY EVENING. THE OUTER BANDS OF IKE SHOULD
BEGIN TO PUSH INTO THE SOUTHERN CWA LATE THIS AFTERNOON INTO THE
EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THESE AREAS. AS IKE APPROACHES THE AREA...WIND
SHEAR WILL INCREASE AND BECOME QUITE STRONG. WITH THE INCREASED
SHEAR ISOLATED BRIEF TORNADOES CANNOT BE RULED OUT LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS. SOUTH CENTRAL MISSOURI COULD
SEE SOME BREAK IN THE CLOUDS TODAY...WHICH WOULD LEAD TO AN
INCREASE IN INSTABILITY WHICH WOULD LEAD TO THIS AREA HAVING THE
HIGHEST POTENTIAL FOR THESE BRIEF TORNADOES...HOWEVER THEY CANNOT
BE RULED OUT ACROSS THE ENTIRE AREA.
THE MAIN HAZARDS IKE WILL BRING TO THE AREA WILL BE HEAVY RAINFALL
THIS EVENING THROUGH SUNDAY AFTERNOON...WHICH WILL LIKELY LEAD TO
FLOODING ACROSS THE AREA. THE LOW PRESSURE CENTER WITH IKE WILL
PUSH INTO SOUTH CENTRAL MISSOURI SUNDAY MORNING...WITH THE HEAVY
RAINFALL BEGINNING LATE THIS EVENING AND LASTING THROUGH EARLY
SUNDAY AFTERNOON. WIDESPREAD TWO TO SEVEN INCHES OF RAINFALL FROM
TODAY THROUGH SUNDAY ARE EXPECTED ACROSS THE AREA...WITH THE
HEAVIEST RAINFALL EXPECTED ALONG AND SOUTH OF THE INTERSTATE 44
CORRIDOR AND ALONG AND EAST OF HIGHWAY 65...WHERE FOUR PLUS INCHES
ARE EXPECTED. THIS AMOUNT OF RAINFALL IN THIS AMOUNT OF TIME WILL
LIKELY LEAD TO WIDESPREAD FLASH FLOODING ACROSS THESE AREA. THE
REST OF THE CWA IS EXPECTED TO RECEIVE WIDESPREAD TWO TO FOUR
INCHES...WHICH WILL ALSO LIKELY LEAD TO FLASH FLOODING AS EARLY AS
THIS EVENING AS THE FRONT SLOWLY DROPS SOUTH TOWARDS THE AREA.
WILL MAINTAIN THE CURRENT FLOOD WATCH FROM TODAY THROUGH MONDAY
MORNING WITH THIS PACKAGE.
A TIGHT PRESSURE GRADIENT ASSOCIATED WITH IKE WILL SET UP ACROSS
THE AREA TONIGHT AND ESPECIALLY ON SUNDAY. THIS WILL LEAD TO A
WINDY CONDITIONS ACROSS THE AREA WITH SUSTAINED WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS OCCURRING. WILL HAVE TO MONITOR THE EXACT TRACK
AND HOW TIGHT THE LOW REMAINS AS IT MOVES INTO THE AREA. WIND SPEEDS
WILL LIKELY APPROACH WIND ADVISORY CRITERIA ACROSS THE SOUTHERN
PORTIONS OF THE CWA ON LATE TONIGHT AND SUNDAY.
IKE WILL QUICKLY EXIT THE AREA BY SUNDAY EVENING. HAVE LEFT LOW
POPS IN ACROSS THE EASTERN CWA SUNDAY EVENING TO ACCOUNT FOR ANY
LINGERING PRECIPITATION...BUT FOR THE MOST PART THE RAINFALL WILL BE
COMING TO AN END SUNDAY EVENING. SURFACE HIGH PRESSURE WILL BUILD
INTO THE AREA BEHIND IKE BRING A MUCH COOLER AIRMASS AND DRY
CONDITIONS TO THE AREA. HIGHS IN THE LOWER 70S AND LOWS IN THE
LOWER 50S TO EVEN THE UPPER 40S CAN BE EXPECTED DURING THE FIRST
HALF OF THE WORKWEEK. BY MID WEEK TEMPERATURES SHOULD RETURN TO
NEAR NORM FOR THIS TIME OF YEAR.
WISE
&&
.AVIATION...
FOR THE 12Z TAF PACKAGE...AVIATION CONDITIONS WILL RAPIDLY
DETERIORATE TODAY. PRIMARY CONCERN CONTINUES TO BE THE
CONVERGENCE OF A FRONTAL BOUNDARY ENTERING FROM THE NORTHWEST AND
THE REMNANT LOW OF TROPICAL SYSTEM IKE APPROACHING FROM THE
SOUTHWEST. SHRA AND A FEW TSRA WILL BE ON THE INCREASE TODAY...
ESPECIALLY THIS AFTERNOON INTO THIS EVENING...AS THESE TWO
FEATURES CONVERGE ON THE AREA. WIDESPREAD RAIN...EMBEDDED THUNDER
AND GUSTY WINDS ARE EXPECTED FROM THIS EVENING THROUGH THE
OVERNIGHT HOURS AND INTO SUNDAY. AN EXTENDED PERIOD OF MVFR/IFR
CONDITIONS IS EXPECTED THIS AFTERNOON THROUGH MUCH OF SUNDAY.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 13, 5:11 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 511 AM CDT SAT SEP 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 511 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: FLASH FLOODING AND ISOLATED TORNADOES AREAS AFFECTED AND TIMING: LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE ENTIRE AREA. DISCUSSION: WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING HOURS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. RAINFALL WILL INCREASE IN COVERAGE THIS AFTERNOON WEST OF HIGHWAY 65 AND NORTH OF INTERSTATE 44 AS A COLD FRONT SLOWLY SAGS TOWARDS THE AREA. LATE THIS AFTERNOON INTO THE EVENING HOURS MOISTURE ASSOCIATED WITH IKE WILL SURGE INTO THE AREA. WIND SHEAR WILL INCREASE WITH THE APPROACH OF THIS SYSTEM AND ISOLATED SHORT LIVED TORNADOES WILL BE POSSIBLE THIS AFTERNOON INTO THE OVERNIGHT HOURS. RAINFALL WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING INTO THE OVERNIGHT HOURS WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVERNIGHT ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAINFALL WILL BE ONGOING ACROSS THE AREA EARLY SUNDAY MORNING AS THE REMNANT LOW FROM IKE TRACKS ACROSS THE AREA. RAINFALL AMOUNTS OF 3 TO 7 INCHES FROM SATURDAY NIGHT THROUGH SUNDAY AFTERNOON WILL LIKELY LEAD TO FLOODING. THE HEAVIEST RAINFALL WILL OCCUR LATE SATURDAY NIGHT INTO EARLY SUNDAY AFTERNOON. A FLOOD WATCH IS IN EFFECT THROUGH 7 AM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:30 AM CDT | Wind Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Dent and 21 more | 26 hr |
| Sep 13, 1:03 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Sep 13, 1:03 PM CDT | River Flood Warning | SGF | Vernon | 7 days |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Cedar | 6 hr |
| Sep 13, 4:34 PM CDT | Flash Flood Warning | SGF | Vernon | 12 hr |
| Sep 13, 5:06 PM CDT | Flash Flood Warning | SGF | Benton, St. Clair | 12 hr |
| Sep 13, 5:38 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 11 hr |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Bourbon | 29 hr |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Bourbon | 48 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.